Alert archive / Ohio / Special Weather Statements in 2021
Special Weather Statement, NWS Cleveland, OH
NWS Cleveland, OH issued this special weather statement at Jan 24, 2021, 2:50 PM EST for Ashtabula County, Lake County, Ohio; Crawford County, Pennsylvania. It was in force for 85 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 24, 2021, 2:50 PM EST (19:50 UTC)
- Expired
- Jan 24, 2021, 4:15 PM EST
- In force
- 85 min
- Issued by
- NWS Cleveland, OH
Counties Ashtabula County, OH, Lake County, OH, Crawford County, PA
The radar
The Cleveland radar (KCLE), 134 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.8 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 929 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
221
WWUS81 KCLE 241950
SPSCLE
Special Weather Statement
National Weather Service Cleveland OH
250 PM EST Sun Jan 24 2021
OHZ012-014-089-PAZ001>003-242115-
Lake OH-Ashtabula Lakeshore OH-Ashtabula Inland OH-Northern Erie PA-
Southern Erie PA-Crawford PA-
250 PM EST Sun Jan 24 2021
...A line of snow showers will affect northeastern Lake...
Ashtabula...Erie and Crawford Counties Until 415 PM EST....
At 249 PM EST, radar indicated snow showers along a line extending
from 11 miles northwest of Geneva-On-The-Lake to 7 miles northwest of
Grove City, moving east at 30 mph.
HAZARDS INCLUDE...
Visibility dropping to one mile or less...
Up to 1 inch of quick snow accumulation...
Locations impacted include...
Erie, Ashtabula, Meadville, Conneaut, Geneva-On-The-Lake, Corry,
Edinboro, Geneva, Titusville, Union City, Madison, Girard, North
Kingsville, Cambridge Springs, Perry, Waterford, Albion, Andover,
Linesville and Wattsburg.
Use extra caution if you must travel. Rapid changes in visibility and
potentially slick roads may lead to accidents.
LAT...LON 4162 7961 4162 7982 4149 8000 4150 8063
4166 8101 4172 8101 4170 8111 4176 8124
4183 8110 4196 8055 4206 8027 4206 8016
4222 7977 4201 7976 4199 7961
TIME...MOT...LOC 1949Z 266DEG 26KT 4193 8114 4124 8017
$$
KahnWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Jan 24, 1:13 PM EST, 1 hour 37 minutes earlier.
Area forecast discussion, Jan 24, 1:13 PM EST, 1 hour 37 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 113 PM EST Sun Jan 24 2021 .SYNOPSIS... High pressure over eastern Ohio will continue to move eastward through the day. A weakening cold front will sag into the central Great Lakes tonight as a stronger storm system emerges from the Southern Plains. This southern storm system will eventually move up the Ohio River Valley Monday night into Tuesday. There will be a brief lull between storm systems Tuesday night into Wednesday before a Gulf coast low pressure drifts toward the Ohio Valley Wednesday night. && .NEAR TERM /THROUGH MONDAY/... The frontogenetic snow band has intensified across northeast OH, with enough saturation of the lower levels to allow for moderate snow to reach the ground. There could be a quick inch or two of snow accumulation as the band shifts east over the next few hours, but the forcing is expected to rapidly diminish after 21Z. Otherwise, just some minor adjustments to temperatures and pops for the rest of the area. Still holding with slight to low chance pops across the southern part of the forecast area, with primarily snow forecasted although some light freezing rain/drizzle may mix in at times with minimal/no impact. Original discussion... A weakening area of low pressure will move across Ontario today with a piece of jet energy located to its south. This jet energy will move across the region around 700 mb and will assist in some frontogenisis near this level. This would mainly impact locations near the lakeshore northward across Lake Erie. There is some dry air to overcome but think some very light snow may reach the surface across NE OH into NW PA. Worst case would get .1 to .2 inches of snow to the surface. However chances are it will be no more than a very light dusting. Across the southern CWA there will be increasing isentropic lift with some light snow possible near and south of a line from near Marion to Mansfield to Canton. Again the dry air will impact how much precipitation reaches the surface. The main concern may end up being some freezing drizzle since there doesnt appear to be all that much ice in the cloud cover over the region to seed from above. Think very light snow will be possible in this region as well but will mention the potential for some freezing drizzle late in the afternoon into the evening. The weak forcing should shift out of the region by 10 pm with dry conditions then expected areawide through the overnight. Cloud cover will continue to thicken and lower through sunrise Monday. Highs today should range from the mid 20's across NW OH to the lower 30's across northern Ohio. Lows tonight will be tricky with a brief window of thinner cloud cover possible, especially across NE OH into NW PA. Currently looks as if lows will range from the teens across NW PA top the mid 20's. Monday will be an interesting day to watch as we get a wintry mix across the region through the day. As the Southern Plains low moves to the lower Ohio River Valley it will create a significant amount of isentropic lift over the region. Expect to see precipitation drift from south to north through the day. As the precipitation starts at all locations it appears it will be snow. Warmer air just above the surface will spread over the region during the afternoon with freezing rain beginning to mix with the snow across the southern CWA then slowly lifting northward through 6 pm. There could be a mixture of snow or sleet accompanying the increasing threat of freezing rain late afternoon into the evening as the temperature profile of the lower atmosphere has significant impacts. At this time we will only go a mention of a dusting to around an inch across the CWA. The greatest amounts across the southern CWA. The amount of ice is very uncertain at this time. Light amounts of ice are possible by sunset Monday. If confidence in the onset of the freezing rain continues we will need to issue a winter weather advisory. Highs on Monday will be in the lower to maybe mid 30's. && .SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/... Upper level ridge of high pressure over the East Coast by Monday evening will remain nearly stationary through this period. A shortwave trough will ride over the top of the ridge forcing a surface low pressure out of the southern Plains states northeast to the Ohio Valley by Monday evening. The shortwave trough and associated surface low will move quickly east Tuesday and off the East Coast. Upper level ridge will amplify once again Tuesday night over the forecast area as yet another more vigorous upper level trough shifts east toward the area Wednesday night. This will result in a deep digging surface trough extending from just west of James Bay south to Texas. The main weather maker will be the surface low pressure system that moves through the Ohio Valley. Current forecast is shaping up to become a meteorological mess with the potential for mixed precipitation of snow/sleet/freezing rain. Precipitation will have already arrived by Monday night across the area and we should see a transition from snow across the north to mixed precipitation with time from south to north. All rain will be expected late Monday night across the south and then much of the area by sunrise Tuesday morning. The northern tier counties will linger in the mixed precipitation. As the low pressure system moves east of the are by Tuesday, an upper and mid level trough with associated moisture will linger back west over the forecast area. Will increase precipitation chances for Tuesday with these features. Mixed precipitation rain/snow will transition to all snow Tuesday as cold air advection develops in the wake of the low pressure system. Upper level and surface ridge Wednesday will result in a brief period of fair weather but the upper level trough and associated moisture will bring a minimal chance for precipitation Wednesday night. But will stick with slight chance for now. Some slight warming will take place as the low arrives across the area Monday into Tuesday but as mentioned, colder air slips into the region by Wednesday. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... Large amplitude upper level ridge will gradually build east through this period. Upper level low will dive into the north Atlantic Ocean while another trough pushes east into the western United States. Both features will aid in amplifying the upper level ridge as it moves east. Large area of surface high pressure will build east across the Great Lakes and Ontario Canada and extend a ridge south to the Gulf Coast states Thursday through Saturday morning. Meanwhile, yet another surface low pressure system will approach the area Saturday and extend a warm front east. There is the possibility that some rain and snow showers will slide east into the area by late in the day Saturday and will mention a chance POP for that period. Otherwise, fair weather will be the rule Thursday through Friday night across the area. Expecting a gradual warming trend to the upper 30s for highs by Saturday as overall pattern shifts back toward the trend we have seen over much of the winter so far. && .AVIATION /18Z Sunday THROUGH Friday/... Mainly VFR ceilings being observed at the terminals at the onset of the period, with a band of snow bringing brief IFR conditions to KYNG and MVFR to KERI during the first few hours of the period. Conditions are generally expected to deteriorate to MVFR this evening through the overnight. Some light -SN may affect KFDY and KMFD before 03Z, but confidence too low for TAF mention at this point. Some IFR ceiling are possible at KMFD, and to a lesser extent KFDY and KCAK overnight. Low pressure will approach the area from the southwest towards the end of the period, with a mix of SN transitioning to a period of FZRA, but looks to be just beyond this forecast period at this point. Southeast winds will become light and variable overnight, with easterly winds increase towards the end of the period. Outlook...Non-VFR possible Monday afternoon through Tuesday. This may be accompanied by periods of snow in NW Ohio with mixed precipitation elsewhere Monday afternoon and night. && .MARINE... Lake will be quiet until about Monday night as winds begin to pick up with the advancing low pressure system across the Ohio Valley. Will likely need a small craft advisory Monday night ending some time Tuesday morning as the low pressure system moves east of the area. Next threat for small craft advisory will take place Wednesday night into Thursday as high pressure builds east toward the Great Lakes and tightens up gradient across the area against low pressure expected to move up the East Coast. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...MM NEAR TERM...Greenawalt/MM SHORT TERM...Lombardy LONG TERM...Lombardy AVIATION...Greenawalt MARINE...Lombardy
Hazardous weather outlook, Jan 24, 4:21 AM EST, 10 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 421 AM EST Sun Jan 24 2021 LEZ061-142>149-162>169-250930- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 421 AM EST Sun Jan 24 2021 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ003-006>014-017>023-030>033-038-089-PAZ001>003-250930- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Ashland-Wayne-Stark-Mahoning-Holmes-Ashtabula Lakeshore- Northern Erie-Southern Erie-Crawford- 421 AM EST Sun Jan 24 2021 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A storm system approaching from the Southern Plains will begin to impact the region Monday into Tuesday with a wintry mix anticipated. There may be periods of freezing rain that could cause a light glaze. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ027>029-036-037-047-250930- Wyandot-Crawford-Richland-Marion-Morrow-Knox- 421 AM EST Sun Jan 24 2021 This Hazardous Weather Outlook is for north central Ohio and northwest Ohio. .DAY ONE...Today and tonight. There are indications that some freezing drizzle could develop this evening across portions of the Mid-Ohio region. If the freezing drizzle does develop it would occur between 4 pm and 9 pm. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A storm system approaching from the Southern Plains will begin to impact the region Monday into Tuesday with a wintry mix anticipated. There may be periods of freezing rain that could cause a light glaze. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jan 24, 12:50 PM EST, 2 hours before
Special Weather Statement
National Weather Service Cleveland OH
1250 PM EST Sun Jan 24 2021
OHZ012>014-022-023-033-089-241845-
Geauga OH-Portage OH-Lake OH-Mahoning OH-Trumbull OH-
Ashtabula Lakeshore OH-Ashtabula Inland OH-
1250 PM EST Sun Jan 24 2021
...A line of moderate snow will affect northeastern Portage...
Trumbull...northeastern Mahoning...Geauga...Lake and Ashtabula
Counties Until 145 PM EST....
At 1249 PM EST, radar indicated a band of moderate snow along a line
extending from Maplewood Park to Willowick, moving east at 30 mph.
HAZARDS INCLUDE...
Visibility dropping to less than three quarters of a mile...
Up to 1 inch of quick snow accumulation...
Locations impacted include...
Youngstown, Warren, Painesville, Ashtabula, Willowick, Conneaut,
Chardon, Fairport Harbor, Euclid, Mentor, Boardman, Willoughby,
Niles, Eastlake, Campbell, Hubbard, Cortland, Geneva, Lordstown and
Madison.
Use extra caution if you must travel. Rapid changes in visibility and
potentially slick roads may lead to accidents.
LAT...LON 4098 8052 4097 8057 4136 8117 4151 8140
4157 8140 4157 8149 4164 8149 4167 8145
4171 8138 4195 8053
TIME...MOT...LOC 1749Z 275DEG 26KT 4114 8055 4162 8149
MainesSpecial weather statement, Jan 24, 2:50 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
250 PM EST Sun Jan 24 2021
OHZ012-014-089-PAZ001>003-242115-
Lake OH-Ashtabula Lakeshore OH-Ashtabula Inland OH-Northern Erie PA-
Southern Erie PA-Crawford PA-
250 PM EST Sun Jan 24 2021
...A line of snow showers will affect northeastern Lake...
Ashtabula...Erie and Crawford Counties Until 415 PM EST....
At 249 PM EST, radar indicated snow showers along a line extending
from 11 miles northwest of Geneva-On-The-Lake to 7 miles northwest of
Grove City, moving east at 30 mph.
HAZARDS INCLUDE...
Visibility dropping to one mile or less...
Up to 1 inch of quick snow accumulation...
Locations impacted include...
Erie, Ashtabula, Meadville, Conneaut, Geneva-On-The-Lake, Corry,
Edinboro, Geneva, Titusville, Union City, Madison, Girard, North
Kingsville, Cambridge Springs, Perry, Waterford, Albion, Andover,
Linesville and Wattsburg.
Use extra caution if you must travel. Rapid changes in visibility and
potentially slick roads may lead to accidents.
LAT...LON 4162 7961 4162 7982 4149 8000 4150 8063
4166 8101 4172 8101 4170 8111 4176 8124
4183 8110 4196 8055 4206 8027 4206 8016
4222 7977 4201 7976 4199 7961
TIME...MOT...LOC 1949Z 266DEG 26KT 4193 8114 4124 8017
KahnThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 24, 12:50 PM EST | Special Weather Statement | CLE | Geauga, Trumbull | 55 min |
Nearby
Special Weather Statements in Ohio, 2021Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.